Alert archive / Oklahoma / River Flood Advisories in 2017
River Flood Advisory 7, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Apr 23, 2017, 11:47 PM CDT for Cherokee County, Oklahoma. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2017, 11:47 PM CDT (04:47 UTC)
- Expired
- Apr 24, 2017, 5:05 PM CDT
- In force
- 17 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
838 WGUS84 KTSA 240447 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 1147 PM CDT Sun Apr 23 2017 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County OKC021-241247- /O.NEW.KTSA.FL.Y.0007.170424T0447Z-170424T1900Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1147 PM CDT Sun Apr 23 2017 The National Weather Service in Tulsa has issued a * Flood Advisory for The Illinois River near Tahlequah. * At 11:00 PM Sunday, the stage was 10.45 feet. * Action stage is 9.0 feet. * Flood stage is 11.0 feet. * Forecast...The river will continue falling but will remain at or above action stage thru midday Monday. * Impact...Floating the river remains too hazardous due to strong turbulence. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$ Lacy
2 follow-up statements
027 WGUS84 KTSA 241346 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 846 AM CDT Mon Apr 24 2017 ...The Flood Advisory continues for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County OKC021-242146- /O.EXT.KTSA.FL.Y.0007.000000T0000Z-170425T0600Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 846 AM CDT Mon Apr 24 2017 The Flood Advisory continues for The Illinois River near Tahlequah * until late tonight, or until the advisory is cancelled. * At 8:00 AM Monday, the stage was 9.5 feet. * Action stage is 9.0 feet. * Flood stage is 11.0 feet. * Forecast...The river is below flood stage and will continue to fall, but will remain above action stage until late this afternoon. * Impact...At 9.0 feet, no flooding occurs but all recreational floating along the Illinois River ceases at and above 9.5 feet. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$
347 WGUS84 KTSA 242205 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 505 PM CDT Mon Apr 24 2017 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County OKC021-242235- /O.CAN.KTSA.FL.Y.0007.000000T0000Z-170425T0600Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 505 PM CDT Mon Apr 24 2017 The Flood Advisory is cancelled for The Illinois River near Tahlequah. * At 4:00 PM Monday, the stage was 8.9 feet. * Action stage is 9.0 feet. * Flood stage is 11.0 feet. * Forecast...The river will continue falling. * Impact...At 9.0 feet, no flooding occurs but all recreational floating along the Illinois River ceases at and above 9.5 feet. && LAT...LON 3612 9487 3606 9481 3576 9487 3576 9496 3603 9496 $$ Lacy
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Apr 23, 11:12 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 23, 11:12 PM CDT, 35 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1112 PM CDT Sun Apr 23 2017 .DISCUSSION... The 06Z TAF discussion is included below. && .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. No changes were needed to the 00Z forecast other than to add a line at the end to show subsiding winds around 00Z tomorrow evening. High pressure will bring quiet weather thru the period. As the high shifts east on Monday, gusty south winds will affect the TAF sites during the afternoon, especially across NE OK. Lacy && .PREV DISCUSSION... /Issued 924 PM CDT Sun Apr 23 2017/ DISCUSSION... Current forecast in good shape. Made a few tweaks to sky cover and overnight low temps. Most adjustments will remain transparent to the zone text...but will send an update to catch any freshened wording. Settled period to continue through the day Tuesday. After that...multiple chances for showers and storms will ensue...with several rounds expected from that time into the weekend. Updated ZFP/PFM/AFM out shortly. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 78 59 82 / 0 0 0 10 FSM 45 81 56 85 / 0 0 0 0 MLC 45 78 60 84 / 0 0 0 0 BVO 41 77 56 82 / 0 0 0 10 FYV 38 75 53 80 / 0 0 0 10 BYV 41 77 53 81 / 0 0 0 10 MKO 44 77 57 82 / 0 0 0 0 MIO 43 76 56 82 / 0 0 0 10 F10 46 77 59 82 / 0 0 0 0 HHW 44 78 57 84 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...30
Hazardous weather outlook, Apr 23, 4:43 PM CDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 443 PM CDT Sun Apr 23 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-241015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 443 PM CDT Sun Apr 23 2017 ...MULTIPLE ROUNDS OF SEVERE WEATHER AND FLOODING POTENTIAL THROUGH NEXT WEEKEND... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. DISCUSSION... River flooding continues at a few locations in northeast Oklahoma. Details can be found in the latest Flood Statements from the National Weather Service in Tulsa. No additional hazardous weather is expected through tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...High Wind Potential. TUESDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. WEDNESDAY...Severe Thunderstorm Potential. THURSDAY...Thunderstorm Potential. FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. EXTENDED DISCUSSION... An active weather pattern will develop during the early to middle part of the upcoming work week...with multiple rounds of severe thunderstorms and flooding potential likely into next weekend. A strong cap will remain in place for much of the day Tuesday suppressing thunderstorm development until late afternoon or evening, as the cap finally begins to weaken. Scattered thunderstorms will develop as a cold front moves into northeast Oklahoma. Any storms that develop will likely be severe with the main threats of very large hail and damaging winds. Tornado potential, although nonzero, is expected to be very limited. The severe threat should end Wednesday morning as the line of storms shifts east of the area. A stronger storm system is expected to move into the Four Corners region by late week, with the threat for more widespread and significant severe weather Friday and Saturday. A few elevated storms will be possible as early as late Thursday night and into Friday morning as a warm front begins to lift north. Multiple rounds of severe weather will be possible Friday and Saturday before a Pacific front moves through Sunday morning. Large hail and damaging winds will be likely, including the threat for tornadoes. In addition, locally heavy rainfall is expected which could lead to flash flooding and additional rises on area rivers. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor future forecasts and outlooks, especially concerning the Friday and Saturday severe weather and flooding potential, as overall timing and specific severe weather threats will continue to be refined. weather.gov/tulsa Contains additional information.
Nearby
River Flood Advisories in Oklahoma, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.